The Annals of Statistics

Estimation of Multinomial Probabilities

Khursheed Alam

Full-text: Open access

Abstract

This paper deals with the estimation of the parameters (cell probabilities) of a multinomial distribution. For the binomial distribution it is known that the maximum likelihood estimator (MLE) is admissible with respect to the squared error loss. It is shown that the MLE is admissible also in the case of the multinomial distribution.

Article information

Source
Ann. Statist., Volume 7, Number 2 (1979), 282-283.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176344612

Digital Object Identifier
doi:10.1214/aos/1176344612

Mathematical Reviews number (MathSciNet)
MR520239

Zentralblatt MATH identifier
0401.62010

JSTOR
links.jstor.org

Subjects
Primary: 62C15: Admissibility

Keywords
Multinomial distribution maximum likelihood empirical Bayes admissible estimator

Citation

Alam, Khursheed. Estimation of Multinomial Probabilities. Ann. Statist. 7 (1979), no. 2, 282--283. doi:10.1214/aos/1176344612. https://projecteuclid.org/euclid.aos/1176344612


Export citation